MAUDE Adverse Event Report: HUDSON NEONATE DUAL HEATED DUAL DRAIN; HUMIDIFIER NEBULIZER KIT

HUDSON NEONATE DUAL HEATED DUAL DRAIN; HUMIDIFIER NEBULIZER KIT
Model Number IPN913843
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported "heated expiratory wire circuit melting in a 1-2 inch portion during vent use".No patient harm or injury reported.Patient condition reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one full 880-15kit neonate dual heated dual drain for investigation.During visual inspection, a large melted section of tubing was observed.It was observed that there were no breaks or bunches of wires in the tubing.The heated wires used in this circuit were insulated with a clear plastic flexible insulator coating with green stripes.The complaint has been confirmed, the tubing was melted.The melted section of the tubing was located at 10.5 inches from the grommet with the yellow connector.The melted portions of tubing measured approximately 1.25" in length.Melting can occur if the tubing is covered with sheets, blankets, towels, clothing or other materials.The ifu provided with this product includes warnings for the user against covering the tubing.The resistance of the circuit was measured to be 29.1 ohms which is within specification of 27.55-31.44 ohms.The ifu states, "do not place tubing on patient's skin.Do not cover tubing with sheets, blankets, towels, clothing, or other materials." the complaint of a breathing circuit melting has been confirmed.Since all heated wire circuit product codes are inspected 100% before leaving the manufacturing facility, it is unlikely that the failure was present at the time of release.The root cause for the failure is unintentional user error.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
HUDSON NEONATE DUAL HEATED DUAL DRAIN
Common Device Name
HUMIDIFIER NEBULIZER KIT
MDR Report Key12287637
Report Number3004365956-2021-00246
Device Sequence Number20001731
Product Code OGG
UDI-Device Identifier14026704660510
UDI-Public14026704660510
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIPN913843
Device Catalogue Number880-15KIT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date08/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VENT; VENT; VENT